You are here

4 posts / 0 new
Last post
Arthur_Barnstein's picture Arthur_Barnstein
Fluid Around the Pump
Wed, 06/13/2018 - 1:47pm
Hi, I have had my Lvad for seven years. Recently I have developed fluid around the pump they removed one and 1/3 liters by aspiration however after a month it came back. I have had a surgery done at Tufts New England Medical Center in Boston but the procedure was not successful and two months later the fluid is coming back. Has anyone else had this problem that you know of? Is there a remedy that you know of? The surgeons said that this problem has not been seen before by the doctors in Boston. They say I am the first one, lucky me. Please let me know if you know of any solution.
lhuckeba's picture lhuckeba
Forest through trees
Mon, 06/18/2018 - 1:31pm

This may be an over-simplified reply, but have you asked your doctors about the long term use of anti-coagulants as well as your right heart function? I'm assuming the doctors would have considered this as root causes of your symptoms, but it doesn't hurt to ask. Hope they figure it out for you soon.

acura's picture acura
Husband had lvad for 5 yrs @
Mon, 06/18/2018 - 2:30pm

Husband had lvad for 5 yrs @ Tufts. Never had that problem. Had other situations but no fluid

aglover's picture aglover
Based on my experience, fluid
Mon, 06/18/2018 - 9:59pm

Based on my experience, fluid build up is common for LVAD recipients, in the last 2 months, my husband has been admitted in the hospital due to fluid build up in the abdomen and face. Inter venous lasix has been used to reduced the fluid build up. He has had his HM3 for 13 months. He is currently in the hospital due to the fluid build up again. The prescription once discharged from hospital is to have increased dosages of lasix and to pay close attention to his fluid intake. Another reason we were told that if the right heart is not functioning well, this can also cause fluid build up. Each LVADER experiences different side effects and just thought that I will share this information based on my husband medical condition.